I am sorry to hear you are worried about Bufford. My name is Rebecca. I am a veterinarian and will do my best to help.
This does sounds like what we see with ivermectin toxicity. Were you using Ivomec, the 1% solution? Is that what he got .44 cc of last night?
If he got .44 cc of Ivomec, he got about 440 micrograms of ivermectin, or 22 micrograms per kilogram of body weight. For the slow kill heartworm treatment, you are supposed to give about 5 to 10 micrograms per kilogram, so he got much more than recommended. However, we usually do not see toxic reactions at 22 mcg per kg.
Some dogs do have an gene mutation, called MDR1, and they can't tolerate doses of ivermectin as high as other dogs. It is also possible that the higher dose of ivermectin killed the heartworms or the microfilaria (microscopic baby worms in the blood stream) too quickly and he is reacting to dying worms.
I would take him and the bottle of ivermectin to your vet as soon as they open. The vet will want to know for sure what concentration your ivermectin is. There is not much you can to at home except keep him quiet and warm.
Please let me know how he is doing and what other questions you have. Rebecca